MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917317
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
When removing the needle from the packaging and inserting it, they noted that they could not unscrew the needle from the shaft.Looking more closely, i noticed that the shaft was not present and that it did not come with the packaging.There was no patient consequence.Another needle set was used.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).For products manufactured by a third-party supplier, a review of the certificate of compliance is considered equivalent and can be performed in lieu of a dhr review.A review of the certificate of compliance was performed with no findings available.The customer provided two photos for analysis; reference pic(1-2)-tc#20042589 sf048002 for the customer supplied photos.The first photo shows the lidstock of the kit and the second photo shows the needle stylet placed into a safety needle vise.A complete visual inspection could not be performed as no sample was returned for analysis.The supplier of this product, viant upland, was consulted for this complaint.The supplier provided details from their manufacturing work instruction (mwi-225 rev t) that describe the controls and inspection checks in place to prevent this issue from occurring.The work instruction indicates that during the assembly of the stylet needle inside the cannula, 100% inspection is performed of the needle set following assembly.After this inspection, the needle cover is placed onto the needle set.It should be noted that the customer confirmed that the needle cover was present and removed.The needle cover is applied using a "twist and push" technique that connects to the cannula hub.If the needle cannula were missing, the needle cover would be very loose on the stylet as there would be no twist connection.The inspection performed to verify a secure needle cover includes turning the needle set upside down and shaking the unit to ensure a tight cover fit.If the cannula was not present, the needle cover would have fallen off and the unit would have failed this inspection check.Reference attached file tc20042589_viantupland_inv_report for the complete report from viant upland.Additionally, a review of the certificate of compliance was performed with no findings available.Therefore, the supplier has deleted remaining that the unit left the facility as a complete set.It is more likely that the cannula was misplaced in the clinical environment.However, based on the provided information and due to no sample being returned for investigation, the complaint cannot be confirmed and a root cause cannot be determined at this time.The ifu provided with this kit (8087a) was reviewed as part of this complaint investigation.The ifu states, "attach ez-io needle set to ez-io power driver and remove safety cap from catheter.The attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2003.A review of the certificate of compliance found that the needle set passed all the release criteria.The device was released in oct 2021 and is less than one year old.No corrective actions are required at this time as the complaint cannot be confirmed and a root cause cannot be determined.The complaint of ez-io needle cannula missing cannot be confirmed.The customer provided two photos for analysis.The first photo shows the lidstock of the kit and the second photo shows the needle stylet placed into a safety needle vise.A complete visual inspection could not be performed as no sample was returned for analysis.The supplier of this product, viant upland, was consulted for this complaint.The supplier provided details from their manufacturing work instruction (mwi-225 rev t) that describe the controls and inspection checks in place to prevent this issue from occurring.The work instruction indicates that during the assembly of the stylet needle inside the cannula, 100% inspection is performed of the needle set following assembly.After this inspection, the needle cover is placed onto the needle set.It should be noted that the customer confirmed that the needle cover was present and removed.The needle cover is applied using a "twist and push" technique that connects to the cannula hub.If the needle cannula were missing, the needle cover would be very loose on the stylet as there would be no twist connection.The inspection performed to verify a secure needle cover includes turning the needle set upside down and shaking the unit to ensure a tight cover fit.If the cannula was not present, the needle cover would have fallen off and the unit would have failed this inspection check.Additionally, a review of the certificate of compliance was performed with no findings available.Therefore, the supplier has determined that the unit left the facility as a complete set.It is more likely that the cannula was misplaced in the clinical environment.However, based on the provided information and due to no sample being returned for investigation, the complaint cannot be confirmed and a root cause cannot be determined at this time.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
EZ-IO 25MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14119302
Report Number3011137372-2022-00070
Device Sequence Number4399408
Product Code FMI
UDI-Device Identifier10801902170337
UDI-Public10801902170337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberIPN917317
Device Catalogue Number9001-VC-005
Device Lot Number55675180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown